Ativan...me...a decision

I'm not sure what I'm even asking here, except I know it would be really nice to hear from you. I take one Rx only (besides eye drops) and that is a low dose .5 Ativan (Lorazepam) I get 60 pills to last me 60 days. Period. And that is good because I am glad I didn't get as many as I thought I needed at one time. I usually would take them sometime during the night when I couldn't sleep. I took them sporadically, not consistently, and no problems.

For quite a number of months now I take them around 5 in the morning so I can get back to sleep. Well, sometimes I do, sometimes I don't...but...I'm fairly CALM in the mornings now.

So I decide maybe I should do without the Ativan but haven't been brave enough to try it until the morning...Well, I DID go back to sleep but woke up with miserable morning anxiety. So...I have for 'now' decided that I am going to have to make it "OK" to stay on this drug...that I am not 'failing' somehow to be dependent on it... I successfully went through withdrawals after VERY brief takings of Prozac, something that starts with a C, and Mirtazapine(last one is a bitch!) ... Weird as this all may seem, can any of you relate at all to what I've been rambling about? I still feel some guilt (not overwhelming!) about making the decision to stay with the Ativan. :( Anyway, I guess just writing about this makes it all more clear to me... (Thanks everyone :) )

5 Replies

oldestnewest
  • Hi. Sorry - I am not sure if you are asking a question or not :-) If what you have written helps you sort it out in your head then that's ok too. Yes - people might react very differently to using or stopping using the same medications. If you feel that you need to continue with the ativan for a bit longer then carry on with it. I am not sure if you are aware that it is one of the benzodiazepines, and, therefore, an addictive drug. If taken over a long period as the body begins to need greater doses to maintain the effectiveness. But as I said, it willl affect people differently maybe. The dosage you are on is pretty much in the middle of the usual range of between 1mg and 10mg. That's the extent of my knowledge on this medication :-)

  • Thanks for your reply! Actually I was doing 'pretty good' which made me start to think "I probably don't need this and shouldn't be taking it"... I take only a half of one milligram and my mornings have started to get so much better just in the last few weeks. I am also taking St John's Wort, LTheanine, and 5htp....so...I guess, I shouldn't rock the boat, "don't fix it if its not broke" eh? Thank you again!

  • It's okay if you need to take a medication. It doesn't make you any less brave. It's when the meds are no longer working that you and your doctor need to decide what the next step is. I was on Ativan for over 5 years and could see that it did not control my severe morning anxiety. After talking w/the doctor, I made the decision to get off the drug. It was done by substituting the dose with Valium. It took over 2 years to come completely off the meds. It has now been a year and a half without anxiety meds. I am just now starting to see the difference with my fear in the morning. I feel I can think clearer and do not need the afternoon naps. But remember, that is me. It doesn't mean that you would respond the same. We are all different in our emotional makeup. Do not feel guilty.

  • Thank you, Agora... as I told karl...I started to think I 'should' stop because I was doing so much better and then the 'guilt' kicks in. Thank you for the words you said...it helped. Between the natural supplements I take for anxiety/depression and the one .5 Ativan in the early AM things have been working really pretty good....so...you really named it though... it was all about guilt...OK... enuf of that business! :) I shall continue. If its not broke, don't fix it. :)

  • Smiling....I was just going to say that "if it's not broke, don't fix it".

    Wishing you well Betty!

You may also like...